MAUDE Adverse Event Report: STRYKER GMBH EMERGENCY BLADE FOR CAN. COMPR. SCREWS REMOVAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EMERGENCY BLADE FOR CAN. COMPR. SCREWS REMOVAL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 07-40221
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the following issue: "the patient had an uncomplicated scaphoid non union.At exploration the fracture was visible but stable.It just required a compression screw across the fracture.The case proceeded with no problems and i inserted the guide-wire into the optimal position.The scaphoid was drilled - and ¿tapped¿ (he is young and fit and so the bone was likely to be of robust quality).On inserting the screw, shortly before it reached its optimal position, the top suddenly ¿stripped¿.It was then impossible to advance or to remove the screw and so it had to be left in a suboptimal position, without compression and not fully across the fracture site.I then closely inspected the end of the screwdriver, with magnification.It could clearly be seen that the hexagonal edges were worn and rounded off, which was entirely the cause of the problem." update: "the screw removal tool does not fit into the head of the screw - it is too big.It has never fitted.The tool cannot be used.It is the same for every kit.The screw could not be advanced nor withdrawn.¿.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to d9/h3 as the device was not returned for evaluation.Please also note the correction to g1 manufacturing site.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history was not possible because the lot number was not communicated.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The complaint was forwarded to r&d for review and following feedback was received: "the screw extractor with catalog# 07-40221 is designed to remove a damaged hexagon socket of a screw from the twinfix system, see also the detailed description of the screw extractor on page 12 of the instruction for use from the twinfix system instruments.Stryker has no alternative instrument in its portfolio that could be used for the extraction of such a small screw.If the screw extractor cannot be used for any reason an alternative instrument from a competitor can be used to remove the screw." more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.

Brand Name
EMERGENCY BLADE FOR CAN. COMPR. SCREWS REMOVAL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
postfach
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15237648
Report Number0008031020-2022-00393
Device Sequence Number6456318
Product Code LXH
UDI-Device Identifier04546540388100
UDI-Public04546540388100
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number07-40221
Device Catalogue Number07-40221
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale